Alert archive / Tennessee / River Flood Warnings in 2024
River Flood Warning 55, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 7:41 AM EST for Hamilton County, Tennessee; Catoosa County, Georgia. It took effect at Jan 10, 2024, 8:00 AM EST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2024, 7:41 AM EST (12:41 UTC)
- In effect from
- Jan 10, 2024, 8:00 AM EST
- Expired
- Jan 11, 2024, 7:41 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Catoosa County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Chickamauga Creek at GA 146 near Lakeview (WCKG1). The gauge peaked at 11.44 ft at Jan 10, 2024, 7:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
726
WGUS42 KFFC 101241
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
741 AM EST Wed Jan 10 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...Tennessee...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
For the North GA Chickamauga Creek Basin...including Ringgold,
Lakeview...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 745 PM EST.
&&
GAC047-TNC065-110045-
/O.NEW.KFFC.FL.W.0055.240110T1300Z-240112T0900Z/
/WCKG1.1.ER.240110T1300Z.240111T0600Z.240112T0300Z.NO/
741 AM EST Wed Jan 10 2024
...FLOOD WARNING IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...Until early Friday morning.
* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 7:15 AM EST Wednesday the stage was 10.9 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 11.7 feet just after midnight
tonight. It will then fall below flood stage late tomorrow
evening.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 04/01/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$4 follow-up statements
940
WGUS82 KFFC 102023
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
323 PM EST Wed Jan 10 2024
...Observed flooding changed to Moderate severity and increased in
duration for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Barrow and Jackson
Counties.
...The Flood Warning continues for the following rivers in
Tennessee...Georgia...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 330 AM EST.
&&
GAC013-157-110830-
/O.EXT.KFFC.FL.W.0024.000000T0000Z-240111T1220Z/
/ACDG1.2.ER.240109T1829Z.240110T0630Z.240111T0620Z.NO/
323 PM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Moderate flooding is occurring and minor flooding is
forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...Until tomorrow morning.
* IMPACTS...At 21.0 feet, Moderate flooding begins. Significant
flooding occurs in the woodlands...fields and pasture upstream and
downstream from the gage at Georgia Highway 82. A residential yard
will be completely flooded with the water reaching the foundation
of a house just downstream. The flood waters will be reaching
Bismarck Circle Road upstream from the gage.
* ADDITIONAL DETAILS...
- At 1:30 AM EST Wednesday the stage was 21.5 feet. Due to
equipment malfunction, this gage has stopped reporting, and a
more current observation is not available.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:30 AM EST Wednesday was 21.5 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 6.0 feet
early Monday afternoon.
- Flood stage is 16 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$
GAC047-TNC065-110830-
/O.CON.KFFC.FL.W.0055.000000T0000Z-240112T0900Z/
/WCKG1.1.ER.240110T1315Z.240111T0600Z.240112T0300Z.NO/
323 PM EST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...Until early Friday morning.
* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 2:15 PM EST Wednesday the stage was 11.3 feet and rising
slowly.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:15 PM EST Wednesday was 11.3 feet.
- Forecast...The river is expected to rise to a crest of 11.7
feet just after midnight tonight. It will then fall below
flood stage late tomorrow evening.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$067
WGUS82 KFFC 110312
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1012 PM EST Wed Jan 10 2024
...The Flood Warning continues for the following rivers in Georgia...
Tennessee...
West Chickamauga Creek at GA 146 near Lakeview affecting Catoosa
and Hamilton Counties.
For the North GA Chickamauga Creek Basin...including Ringgold,
Lakeview...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Thursday morning at 1015 AM EST.
&&
GAC047-TNC065-111515-
/O.CON.KFFC.FL.W.0055.000000T0000Z-240112T0900Z/
/WCKG1.1.ER.240110T1315Z.240111T1200Z.240112T0300Z.NO/
1012 PM EST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...Until early Friday morning.
* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 9:15 PM EST Wednesday the stage was 11.4 feet and nearly
steady.
- Forecast...The river is expected to rise to a crest of 11.7
feet tomorrow morning. It will then fall below flood stage
late tomorrow evening.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$915
WGUS82 KFFC 111016
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
516 AM EST Thu Jan 11 2024
...The Flood Warning continues for the following rivers in Georgia...
Tennessee...Alabama...
Yellow River at Gees Mill Road affecting Newton and Rockdale
Counties.
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
Coahulla Creek at Keiths Mill Road near Dalton affecting
Whitfield County.
Chattahoochee River at 14th Street at Columbus affecting Russell,
Chattahoochee, Muscogee and Lee Counties.
Sweetwater Creek near Austell affecting Cobb and Douglas Counties.
Broad River near Broad River above Carlton affecting Madison,
Oglethorpe and Elbert Counties.
For the North GA Chickamauga Creek Basin...including Ringgold,
Lakeview...Minor flooding is forecast.
For the Conasauga River Basin...including Eton, Crandall, Dalton,
Dalton, Chatsworth, Tilton, Sloan Bridge below Dalton...Minor
flooding is forecast.
For the Chattahoochee River Basin...including Helen, Dahlonega,
Cornelia, Suwanee, Buford, Suwanee, Buford, Chattahoochee River
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta,
Fairplay, Fairburn, Whitesburg, Whitesburg, Whitesburg, Franklin,
Corinth, Hammett Rd below Hogansville, Franklin, West Point,
Columbus, Union, Omaha...Minor flooding is forecast.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
For the Broad River...including Broad River above Carlton,
Commerce...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
The next statement will be issued at 300 PM EST.this afternoon at
1215 PM EST /1115 AM CST/.
&&
GAC217-247-111715-
/O.EXT.KFFC.FL.W.0007.000000T0000Z-240111T1703Z/
/MYRG1.1.ER.240109T2240Z.240110T1130Z.240111T1103Z.UU/
516 AM EST Thu Jan 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Gees Mill Road.
* WHEN...Until this afternoon.
* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding
begins in the woodlands...fields and pasture along the river
upstream and downstream from the gage on Gees Mill Road in
Rockdale County. Portions of Sockwell Road by the river in Newton
County will be around two feet under water.
* ADDITIONAL DETAILS...
- At 4:47 AM EST Thursday the stage was 11.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:47 AM EST Thursday was 14.1 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 2.6 feet Monday evening.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.4 feet on 12/31/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$
ALC081-113-GAC053-215-112230-
/O.CON.KFFC.FL.W.0059.000000T0000Z-240112T1200Z/
/CBUG1.1.ER.240109T1638Z.240109T1745Z.240112T0600Z.NO/
516 AM EST Thu Jan 11 2024 /416 AM CST Thu Jan 11 2024/
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...Until tomorrow morning.
* IMPACTS...At 30.0 feet, Minor flooding continues along the river
upstream and downstream from the gage on the 14th Street bridge.
Large portions of the River Walk in Columbus will be flooded up to
3 feet deep. The water level reaches the top of the boat ramp
behind the Columbus Convention and Trade Center. The Phenix City
Amphitheater in Alabama will be flooded up to two feet deep.
Portions of the River Walk in Phenix City will begin to flood.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Thursday /4:00 AM CST Thursday/ the stage was
28.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM EST Thursday /4:00 AM CST Thursday/ was
28.9 feet.
- Forecast...The river is expected to rise to a crest of 29.6
feet this morning. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 27.0 feet.
- Flood History...This crest compares to a previous crest of
29.6 feet on 03/05/1934.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC047-TNC065-112230-
/O.CON.KFFC.FL.W.0055.000000T0000Z-240112T0900Z/
/WCKG1.1.ER.240110T1315Z.240111T1200Z.240112T0300Z.NO/
516 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...West Chickamauga Creek at GA 146 near Lakeview.
* WHEN...Until late tonight.
* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the creek upstream and
downstream from the gage on the Georgia Highway 146 or Cloud
Springs Road bridge. Minor flooding of the creek can also be
expected further downstream as it crosses the Tennessee border
into the south East Ridge area.
* ADDITIONAL DETAILS...
- At 4:15 AM EST Thursday the stage was 11.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:15 AM EST Thursday was 11.5 feet.
- Forecast...The river is expected to rise to a crest of 11.7
feet this morning. It will then fall below flood stage late
this evening.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 04/01/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$
GAC067-097-112230-
/O.CON.KFFC.FL.W.0048.000000T0000Z-240112T0621Z/
/AUSG1.1.ER.240110T0715Z.240111T1200Z.240112T0021Z.NO/
516 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Sweetwater Creek near Austell.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 12.0 feet, Minor flooding continues in the woodlands
and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge and athletic fields in the Woodrow Wilson
Park on Mount Vernon Road are flooded with one to two feet of
water. A portion of Wren Circle in Douglas County...the County
Iron Works and Sunlight Drive in Cobb County begin to flood.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Thursday the stage was 11.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM EST Thursday was 11.8 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet this morning. It will then fall below flood stage this
evening.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
12.0 feet on 02/08/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$
GAC313-112230-
/O.CON.KFFC.FL.W.0036.000000T0000Z-240112T0932Z/
/CHCG1.1.ER.240109T1913Z.240110T0515Z.240112T0332Z.NO/
516 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Coahulla Creek at Keiths Mill Road near Dalton.
* WHEN...Until late tonight.
* IMPACTS...At 18.0 feet, Minor flooding expands into the pastures...
fields and woodlands upstream and downstream from the Keiths Mill
Road bridge.
* ADDITIONAL DETAILS...
- At 4:45 AM EST Thursday the stage was 17.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:45 AM EST Thursday was 17.5 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 10.2 feet tomorrow
morning.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
17.1 feet on 03/18/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC105-195-221-112145-
/O.CON.KFFC.FL.W.0033.000000T0000Z-240111T2131Z/
/CARG1.1.ER.240109T1901Z.240110T0330Z.240111T1531Z.UU/
516 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Broad River near Broad River above Carlton.
* WHEN...Until late this afternoon.
* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of
woodlands and fields begin upstream and downstream from the gage
on the Georgia Highway 72 bridge. A sand dredge operation on the
left bank near the gage will become affected. A portion of Roy
Wood Road will be flooded with a few feet of water and the dirt
parking lot of the Broad River Outpost for Canoes and Kayaks will
begin to flood. A wooden pier and portions of the yard behind an
assisted living home off of Roy Wood Road will be flooded.
* ADDITIONAL DETAILS...
- At 4:45 AM EST Thursday the stage was 15.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:45 AM EST Thursday was 21.0 feet.
- Forecast...The river will rise to 16.0 feet this morning. It
will then fall below flood stage late this morning to 7.7
feet and begin rising again early tomorrow afternoon. It will
rise to 8.7 feet early Saturday morning. It will then fall
again and remain below flood stage.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.7 feet on 03/25/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
3402 8300 3414 8312
$$
SEC180
WGUS82 KFFC 111241
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
741 AM EST Thu Jan 11 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...Tennessee...
West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton
and Catoosa Counties.
GAC047-TNC065-111345-
/O.CAN.KFFC.FL.W.0055.000000T0000Z-240111T1241Z/
/WCKG1.1.ER.240110T1315Z.240111T0130Z.240111T0933Z.NO/
741 AM EST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the West Chickamauga Creek at GA 146 near Lakeview.
* ADDITIONAL DETAILS...
- At 7:15 AM EST Thursday the stage was 10.5 feet and falling.
- Forecast...The river is expected to fall to 1.3 feet Tuesday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 6:42 AM EST, 59 minutes earlier.
Area forecast discussion, Jan 10, 6:42 AM EST, 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 642 AM EST Wed Jan 10 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 422 AM EST Wed Jan 10 2024 The period of relative calm before the next storm system to impact Georgia will be encompassed by the short term period today and Thursday. At the time of this writing, a deep closed 500 mb low is centered over the southern Great Lakes, with a shortwave rotating around the southeastern periphery of the low. A strengthening surface low associated with this system is extending a cold front (the same one that pushed through the forecast area yesterday) off the Southeast Atlantic coast. Westerly winds remain strong behind this front, with winds speeds remaining 15-20 mph with gusts as high as 30 mph. As the aforementioned shortwave rotates through the area, it has brought a reinforcing shot of cool and dry air. As such, temperatures this morning will be in the low to mid 30s across the majority of the area, with upper 20s in the higher elevations of far northeast Georgia. Wraparound moisture on the back side of the low pressure system is keeping a cloud deck between 2000-3000 ft in place across north Georgia and central Georgia. Due to the combination of the near-freezing temperatures and lingering moisture, it is possible to see some scattered light snow showers across far north Georgia and the western facing mountain slopes before sunrise. Additional light snowfall accumulations will be possible, but no significant impacts are expected. As the low pressure system continues to move away to the northeast, these snow chances will come to an end early this morning. Cloud cover will persist through much of the daytime today before gradually diminishing during the afternoon hours. Winds will similarly weaken throughout the day as the system moves away and the surface pressure gradient loosens. High temperatures this afternoon will range from 3-6 degrees below climatological averages, in the mid to upper 40s in north Georgia and in the low to mid 50s in central Georgia. Overnight conditions will be cool and clear, with radiational cooling allowing temperatures on Thursday morning to once again drop into the low 30s across the majority of the area. The upper level flow will become southwesterly over the Southeast as troughing digs into the western CONUS. Meanwhile, surface high pressure will move northward along the Southeast Atlantic coast, with low level winds shifting to southerly as a result. The combination of these factors will promote the advection of warm and moist air from the Gulf. High temperatures on Thursday afternoon will be in the upper 50s to low 60s. Meanwhile, dewpoints will begin to climb from the low 30s on Thursday morning into the mid 40s by the end of the period. Late Thursday, the trough will swing into the Great Plains and become negatively tilted, at which point a surface low to the east of the trough will begin to quickly intensify. A cold front will extend southward from this low into the ArkLaTex and into the northwest Gulf late Thursday night, advancing eastward as the long term period begins. King && .LONG TERM... (Thursday night through Tuesday) Issued at 422 AM EST Wed Jan 10 2024 Key Messages: - Another storm system will bring showers and thunderstorms to the area late Thursday night and Friday. Thunderstorms may be strong to severe. - Much colder temperatures forecast for early next week. Another storm system will approach the area Thursday night, bringing a chance of showers and thunderstorms. This system will lift NE on Friday as a negatively tilted trough, reaching the Great Lakes by Friday night. A large area of isentropic lift is forecast to precede the low, with increasing MUCAPE and wind shear across most of the forecast area. There will be a threat of severe weather with this system during the day Friday across most of the County Warning Area, although the threat will be lower across the extreme N due to lingering cool air associated with a weak wedge. GFS MUCAPE values are forecast to reach near 1000 J/kg as effective shear increases to to near 45 knots in the Atlanta metro area. This will coincide maximum daytime heating in the early afternoon, with surface temperatures reaching over 60 degrees and dew points reaching the mid 50s. Storm total rainfall amounts with this system are forecast to range from around a third of an inch S of Columbus to close to an inch across the NE GA mountains. Residents should continue to monitor the latest forecast regarding this storm system. A bit of snow will linger over the N mountains Friday night, but dry weather is forecast to return on Saturday. Temperatures will be rather cold over the weekend, with the potential of even colder weather early next week. A weak southern stream storm system may move along the Gulf Coast on Monday, bringing light rain amounts and the chance for frozen precipitation across N GA. Temperatures by Tuesday and Tuesday night may be 10 to 15 degrees below normal, but there remains a substantial spread in ensemble temperatures during this time frame. /SEC && .AVIATION... (12Z TAFS) Issued at 637 AM EST Wed Jan 10 2024 A broken cloud deck remains in place across north Georgia, including ATL/AHN, as the morning begins. The cloud deck is currently around 030, and is expected to gradually lower to just below 020 over the next couple of hours. MVFR ceilings will then remain until lifting to VFR in the early afternoon, around 17-18Z and scattering out soon after. Winds are currently W across the area at 10-15 kts with gusts of 20-25 kts, but will diminish through the morning, becoming 8-12 kts after 14-15Z. Winds will shift to SW this evening after sunset and decrease further to 4-8 kts. //ATL Confidence...12Z Update... Medium confidence on timing of ceiling trends in north Georgia. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 31 57 36 59 / 0 0 10 100 Atlanta 35 57 41 61 / 0 0 20 100 Blairsville 26 53 32 50 / 0 0 10 100 Cartersville 30 56 38 59 / 0 0 20 100 Columbus 34 60 44 68 / 0 0 30 100 Gainesville 32 55 37 53 / 0 0 10 100 Macon 33 60 41 68 / 0 0 20 100 Rome 31 57 40 60 / 0 0 20 100 Peachtree City 32 58 39 64 / 0 0 20 100 Vidalia 37 60 44 70 / 0 0 30 100 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....SEC AVIATION...King
Hazardous weather outlook, Jan 10, 4:49 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 449 AM EST Wed Jan 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 449 AM EST Wed Jan 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A storm system is expected to bring thunderstorms to the region again Friday. Some of these storms may be severe. A dusting of snow is possible across the northeast Georgia mountains Friday night. Much colder temperatures are forecast for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:33 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
| Jan 9, 8:41 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Jan 9, 10:09 PM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Paulding | 16 hr |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Jan 10, 5:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Jan 10, 5:13 AM EST | River Flood Warning | FFC | Newton, Rockdale | 21 days |
| Jan 10, 5:46 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Jan 10, 5:51 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 9 hr |
| Jan 10, 5:54 AM EST | River Flood Warning | FFC | Newton, Walton | 21 days |
| Jan 10, 5:58 AM EST | River Flood Warning | FFC | Floyd | 9 hr |
| Jan 10, 10:11 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 10, 12:16 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 8 hr |
| Jan 10, 1:54 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 67 hr |
| Jan 10, 1:56 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Jan 10, 2:23 PM EST | River Flood Warning | FFC | Cobb, Douglas | 6 hr |
| Jan 10, 3:48 PM EST | River Flood Warning | FFC | Newton | 29 hr |
| Jan 10, 5:03 PM EST | River Flood Warning | FFC | Newton | 51 hr |
| Jan 10, 5:35 PM EST | River Flood Warning | FFC | Clarke, Oconee | 14 hr |
Nearby
River Flood Warnings in Tennessee, 2024River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.